Alert archive / Wisconsin / Frost Advisories in 2020
Frost Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Jun 12, 2020, 3:01 AM CDT for 7 counties in Wisconsin. It took effect at Jun 13, 2020, 12:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2020, 3:01 AM CDT (08:01 UTC)
- In effect from
- Jun 13, 2020, 12:00 AM CDT
- Expired
- Jun 13, 2020, 6:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 141 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
316 WWUS73 KGRB 120801 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 301 AM CDT Fri Jun 12 2020 WIZ005-010>013-018-019-121615- /O.NEW.KGRB.FR.Y.0004.200613T0500Z-200613T1100Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, and Antigo 301 AM CDT Fri Jun 12 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CDT SATURDAY... * WHAT...Clear skies, light winds and temperatures in the upper 20s to mid 30s will result in frost formation. * WHERE...Vilas, Oneida, Forest, Florence, Northern Marinette County, Lincoln and Langlade Counties. * WHEN...From midnight tonight to 6 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
259 WWUS73 KGRB 121629 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1129 AM CDT Fri Jun 12 2020 WIZ005-010>013-018-019-130030- /O.CON.KGRB.FR.Y.0004.200613T0500Z-200613T1100Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, and Antigo 1129 AM CDT Fri Jun 12 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CDT SATURDAY... * WHAT...Clear skies, light winds, and temperatures in the upper 20s to lower 30s will result in frost formation. * WHERE...Langlade, Lincoln, Vilas, Northern Marinette County, Florence, Forest and Oneida Counties. * WHEN...From midnight tonight to 6 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
357 WWUS73 KGRB 130010 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 710 PM CDT Fri Jun 12 2020 WIZ005-010>013-018-019-131100- /O.CON.KGRB.FR.Y.0004.200613T0500Z-200613T1100Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, and Antigo 710 PM CDT Fri Jun 12 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CDT SATURDAY... * WHAT...Clear skies, light winds, and temperatures in the lower to middle 30s will result in frost formation. * WHERE...Langlade, Lincoln, Vilas, Northern Marinette County, Florence, Forest and Oneida Counties. * WHEN...From midnight tonight to 6 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AK
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Jun 11, 11:14 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 11:14 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1114 PM CDT Thu Jun 11 2020 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 202 PM CDT Thu Jun 11 2020 Showers and thunderstorms are expected to continue to develop across the area through the evening hours as a cold front tracks south through the area with some upper level jet support and a mid level trough tracking through the western Great Lakes region. Although moisture is fairly limited, there is some modest MUCAPEs building across the area with low WBZ heights and an inverted V sounding in the lowest levels indicate that the strongest storms could produce winds over 40 mph and hail. Cold air will filter in across the region later tonight as the convection comes to an end. Overnight lows are expected to fall to around 40 across the far north, with lows around 50 across central and east-central Wisconsin. Friday will be cool for this time of the year as 850 mb temperatures plummet into the single digits. The day will start out fairly sunny, however clouds are expected to increase during the afternoon as the cold air creates steep low level lapse rates across the region. There could even be an isolated shower across portions of central and east-central Wisconsin during the afternoon hours as depicted by the CAMS models. Highs on Friday are expected to mainly be in the 60s with some upper 50s possible across north-central and the Door Peninsula and low 70s possible across portions of central Wisconsin. .LONG TERM...Friday Night Through Thursday Issued at 202 PM CDT Thu Jun 11 2020 The initial concern will be how cool to take temperatures Friday night as frost is looking more likely across the north. Later concerns would be a return of the warmth/humidity toward the middle of next week, along with a chance of showers/storms. A somewhat amplified flow consisting of a northwest CONUS upper trough, southern Plains to Great Lakes upper ridge and a closed upper low over the mid-Atlantic states to persist into the middle of next week as the upper low bogs down eastward movement of systems. After a cool weekend, temperatures are forecast to slowly rise each day next week as the upper ridge to be nearby. Precipitation chances appear limited until perhaps Tuesday at the earliest when Pacific systems ride northeast toward Lake Superior and a frontal boundary to likely be draped on the northern edge of the upper ridge. An upper ridge over the central CONUS will provide a cool northwest flow into WI Friday night. A surface ridge axis to stretch from western Ontario southward through WI, then southwest to the southern Plains and will provide mostly clear skies/light winds to northeast WI. Near perfect radiational cooling conditions will allow temperatures to easily fall through the night with readings expected to dip into the lower to middle 30s north- central WI, lower to middle 40s east-central WI. Anticipate an eventual need for a frost advisory across northern WI. Little change synoptically speaking going into Saturday with the upper ridge and surface ridge maintaining their respective positions. Look for a good amount of sunshine on Saturday with max temperatures to be in the lower 60s near Lake MI, middle to upper 60s inland. The upper ridge shifts east into the Upper Midwest Saturday night, while the surface ridge to extend from western Quebec southwest through the Great Lakes to the western Gulf of Mexico. Slightly warmer air to move into WI overnight. thus temperatures should not drop off as far compared to Friday night. Nevertheless, mostly clear skies and light winds will drop readings into the upper 30s to around 40 degrees north, middle to upper 40s across east- central WI. As the upper ridge edges into western WI on Sunday, temperatures will continue to slowly moderate. We will still have a prevailing east-southeast wind, thus temperatures to remain below normal through Sunday. Under mostly sunny skies, look for max temperatures to be in the middle 60s near Lake MI, upper 60s to lower 70s inland. Quiet weather conditions are forecast to hold through Monday as the upper ridge moves into the western Great Lakes and the surface ridge remains over the Great Lakes. We may see a few more clouds, especially over central WI as the models show some showers/storms developing Sunday night over the Upper Midwest on the nose of a 50 knot southwest low-level jet. This precipitation will remain well to our west, but some clouds will push east from the convection into WI. Max temperatures on Monday will range from the upper 60s lakeside, middle to upper 70s inland. A modest shortwave trough is progged to climb the backside of the upper ridge (located over the Great Lakes) on Monday night and could bring a chance of showers/thunderstorms into central WI after midnight. This activity will attempt to push east Tuesday morning, but the shortwave trough tracks northeast toward Lake Superior and a weakening low-level jet would likely have any precipitation in central WI tend to weaken/dissipate before reaching eastern WI. If the precipitation does diminish and skies can stay partly cloudy, temperatures should be able to reach the middle to upper 70s near Lake MI, mainly lower 80s inland although a few locations could reach the middle 80s. By the middle of next week, the upper ridge is forecast to be to our east with a broad southwest flow returning to WI. Gulf moisture will gradually get pulled north, thus humidity to be on the increase with dew points surpassing 60 degrees by Wednesday morning. The main weather feature to watch will be a modest cold front that models slowly sag southeast into WI. There are timing issues with regards to the frontal movement (GFS faster than the ECMWF/CMC) which would impact on when to introduce showers/storms back into the forecast. For now, prefer to keep Wednesday dry and go with chance pops Wednesday night into Thursday. Temperatures to remain above normal for both Wednesday and Thursday with a few locations approaching 90 degrees, but holding in the middle to upper 70s lakeside. && .AVIATION...for 06Z TAF Issuance Issued at 1114 PM CDT Thu Jun 11 2020 VFR conditions are expected through the TAF period, but isolated showers will remain possible across the area during the overnight hours and into Friday morning as a weak boundary sags south across the area. Skies will range from mostly clear to mostly cloudy. Some MVFR fog will be possible if skies can stay mostly clear overnight. Winds have diminished through the evening hours and are expected to remain generally under 15 kts through Friday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......Bersch
Hazardous weather outlook, Jun 12, 3:00 AM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Green Bay WI 300 AM CDT Fri Jun 12 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130800- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 300 AM CDT Fri Jun 12 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight A Frost Advisory is in effect for northcentral Wisconsin tonight. Low temperatures in the upper 20s to mid 30s are expected. Patchy frost is possible elsewhere. Some rivers and streams will continue to rise from recent rainfall. Minor flooding is possible in some areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Patchy frost is possible over parts of north-central Wisconsin Saturday night. Some rivers and streams are expected to remain above bankfull through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-130800- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 300 AM CDT Fri Jun 12 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability of widespread hazardous weather is low. RDM/Hykin
Nearby
Frost Advisories in Wisconsin, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.